Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



Infinitesimal characterization of homogeneous bundles

Author: Kirill Mackenzie
Journal: Proc. Amer. Math. Soc. 103 (1988), 1271-1277
MSC: Primary 55R20; Secondary 53C05, 53C10, 57R22
MathSciNet review: 955021
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Consider a principal bundle $ Q(B,H)$ on a base $ B$ which is compact and has finite fundamental group. We give necessary and sufficient conditions, in terms of the Atiyah sequence of $ Q(B,H)$, for $ Q(B,H)$ to be locally isomorphic to a bundle of the form $ G(G/S,S)$ for $ G$ a Lie group and $ S$ a closed subgroup of $ G$. The proof involves the careful integration of certain infinitesimal actions of a Lie algebra on $ Q,B$ and the universal cover of $ B$.

References [Enhancements On Off] (What's this?)

  • [1] G. Bredon, Introduction to compact transformation groups, Academic Press, New York and London, 1972. MR 0413144 (54:1265)
  • [2] G. Hector and U. Hirsch, Introduction to the geometry of foliations, Part A, 2nd ed., Vieweg and Sohn, Braunschweig and Wiesbaden, 1986. MR 881799 (88a:57048)
  • [3] A. Kumpera and D. C. Spencer, Lie equations, vol. I, Princeton Univ. Press, Princeton, N.J., 1972.
  • [4] R. K. Lashof, J. P. May and G. B. Segal, Equivariant bundles with abelian structural group, Contemp. Math. vol. 19, Amer. Math. Soc., Providence, R.I., 1983. MR 711050 (85b:55023)
  • [5] K. Mackenzie, Lie groupoids and Lie algebroids in differential geometry, London Math. Soc. Lecture Notes Series, no. 124, Cambridge Univ. Press, 1987. MR 896907 (89g:58225)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 55R20, 53C05, 53C10, 57R22

Retrieve articles in all journals with MSC: 55R20, 53C05, 53C10, 57R22

Additional Information

Article copyright: © Copyright 1988 American Mathematical Society

American Mathematical Society